Jump to content
CrazyBoards.org

Recommended Posts

I am officially DONE WITH ABILIFY. Yes it is supposively the one AAP that causes the least weight gain.However, I thought i was fat on the Geodon but ever since I switched to the Abilify like 3 mos ago I am constantly craving carbs. Especially at night when i wake up to literally EAT in the middle of the night. I am fatter than i have ever been. My BP is high. I had to cut my adderal dose in half. I am prediabetic. I just got a script for the 5s and I will be off soon. I cannot take this anymore.  SINCE I HAVE TRIED ALL THE OTHER AAPs. I have no idea what to do.  I recently started doing accupuncture and chinese herbs. I guess between that and exercise and meditation it will have to be enuf.  Thank fully i am not schizophrenic or psychotic. Just bipolar 2. I will be ok.  I have faith.

Link to comment
Share on other sites

 

1 hour ago, Amethyst674 said:

ever since I switched to the Abilify like 3 mos ago I am constantly craving carbs. Especially at night when i wake up to literally EAT in the middle of the night. I am fatter than i have ever been.

I guess it really is a case of YMMV......I have been on Abilify almost 3 months, and haven't had any weight gain, carb cravings, or night eating.......I'm sorry you're experiencing this with the med.....Hoping you will be able to find something that works out for you.

Edited by CrazyRedhead
Link to comment
Share on other sites

I'm sorry you're experiencing this. When I first went on Abilify, I too thought I would be okay. It actually helped me lose weight. But this time around, I seem to have a great deal of trouble losing weight, and my lipids are all screwed up. I don't know whether that's from Abilify or not, but unfortunately, it's the only AAP that seems to do the job for me.

Best of luck to you!

Link to comment
Share on other sites

Well, I decided not to go down to 5 and to stay on 10.  I am starting a new job and I cannot afford to destabilize my self.  I did stop hydroxizine, which my PCP said causes major hunger and carb cravings.  I actually slept last night and I did not eat in the middle of the night.  So lets see how the next few days go....Fingers crossed.

  • Like 2
Link to comment
Share on other sites

It is true that they're realizing post clinical trials that Abilify does cause a fair bit of weight gain for some people. There can be a differentiator though. They found that in the schizophrenia trials, there was less weight gain than in the MDD adjunct trials. The same was true for Rexulti. In the presence of an antidepressant, Abilify and Rexulti cause more weight gain than if taken without an AD. And by antidepressants, I do specifically mean serotonin reuptake inhibitors. For Rexulti, in schizophrenia, the rate of weight gain was 4% for Rexulti and 2% for placebo, whereas for the MDD adjunct trials it was 7% for Rexulti to placebo's 2%.

The most likely reason for this is because of Abilify's activity at the 5HT2C receptor. Abilify and Rexulti both act as partial agonists at that receptor. When serotonin is low, they will activate the receptor, which can actually make you feel more full, but isn't as great for the depressive side of things. However, when you take a serotonin reuptake inhibitor, it increases serotonin in the synapse and would make Abilify and Rexulti act more as antagonists of 5HT2C, which, while great for depression, also makes it very difficult to feel full. 5HT2C is responsible for appetite satiety, or feeling full. Which is why some people use the expression "I eat everything that isn't nailed down". It's because it theoretically takes more to feel full when you're taking an AD+Abilify/Rexulti combo.

  • Like 2
  • Thanks 1
Link to comment
Share on other sites

5 hours ago, browri said:

It is true that they're realizing post clinical trials that Abilify does cause a fair bit of weight gain for some people. There can be a differentiator though. They found that in the schizophrenia trials, there was less weight gain than in the MDD adjunct trials. The same was true for Rexulti. In the presence of an antidepressant, Abilify and Rexulti cause more weight gain than if taken without an AD. And by antidepressants, I do specifically mean serotonin reuptake inhibitors. For Rexulti, in schizophrenia, the rate of weight gain was 4% for Rexulti and 2% for placebo, whereas for the MDD adjunct trials it was 7% for Rexulti to placebo's 2%.

The most likely reason for this is because of Abilify's activity at the 5HT2C receptor. Abilify and Rexulti both act as partial agonists at that receptor. When serotonin is low, they will activate the receptor, which can actually make you feel more full, but isn't as great for the depressive side of things. However, when you take a serotonin reuptake inhibitor, it increases serotonin in the synapse and would make Abilify and Rexulti act more as antagonists of 5HT2C, which, while great for depression, also makes it very difficult to feel full. 5HT2C is responsible for appetite satiety, or feeling full. Which is why some people use the expression "I eat everything that isn't nailed down". It's because it theoretically takes more to feel full when you're taking an AD+Abilify/Rexulti combo.

Perfect explanation.

Link to comment
Share on other sites

On October 2, 2018 at 3:17 PM, jt07 said:

To be honest, I gained weight on Abilify at first. But I felt so good that I didn't care. Now I don't think it affects my appetite or weight at all. 

I've had that happen on most aps - weight gain at beginning then a level off...except as others have said zyprexa. 

Link to comment
Share on other sites

Well I saw my PDOC yesterday and she took me off the abilify.  I have gained a total of 9 pounds since I began this drug 3 months ago.  There is no alternative for me as I have tried everything else AAP wise and I am allergic to Lamictal and Trileptal and Lithium did not work out for me and I refuse to take Depakote.  So the PLAN IS  stay on EFFEXOR 112.5 and Klonopin TID and ADDERAL was lowered to 40 mg per day.  Due to my high BP.  I plan to continue with my accupuncture and chinese herbs for emotional stability.  I plan to start exercising, continue doing Yoga and meditation and journaling and therapy .  I know BP type 2 can make it without an AAP.  I have gained a total of 80 lbs since my AAP jounrney began in 2012.  I am starting a new life.  I am having Gastric Sleeve surgery on October 25. I am prayingi WILL remain stable.  Thanks for all your support.

Link to comment
Share on other sites

Bummer. Latuda gave me akathisia too and my threshold was 60mg, but the mistake we made was using Latuda to deal with manic and mixed symptoms, which it wasn't very good at. The akathisia itself just made me more snappy and irritable.

Link to comment
Share on other sites

In addition, the internet revealed a number of individuals who reportedwithdrawal symptoms fromaripiprazole, such as nausea, lightheadedness, tachycardia, diaphoresis, and anxiety,24 as well as insomnia. Likewise, consumers reported headaches, tremulousness, and flu-like symptoms. I have all of these plus i am sad and irritabe

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...